MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL FREEFORM MINI 1MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL FREEFORM MINI 1MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MCR091020
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, two (2) 1mm x 2cm cerepak freeform mini coils (mcr091020) from the same lot (31131257) did not detach.Multiple attempts were tried with the cerepak detachment handle (mdh1 / lot# unknown).There was no report of any negative patient impact.There was no medical intervention required.The procedure was not delayed due to the reported event.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter email address was not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31131257) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00795, and 3008114965-2023-00797.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 29-nov-2023.[additional information]: on 29-nov-2023, additional information was received.Per the information, the procedure was targeting the anterior middle meningeal artery.The two cerepak coils were confirmed to be from the same lot number (31131257).One of the coils fragmented.The second coil did not detach but did not separate / fragment.The microcatheter used was an sl-10® microcatheter (stryker); the same microcatheter was used for both coils.The lot number of the mechanical detacher handle was 102109430.The physician used target coils (stryker) to complete the procedure.Updated sections: b.4, g.3, g.6, h.2, h.10, and concomitant products.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00795, 3008114965-2023-00796, and 3008114965-2023-00797.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigation finding of the returned device.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 1mm x 2cm cerepak freeform mini coil was received contained in the decontamination pouch.Visual inspection was performed.The embolic coil was observed still attached to the delivery system.No deformities were noted on the detachment tube.No defects were noted on the loop wire.No contamination was noted at the distal end.The pull wire broke at 14.0 cm from the manual break, and the pull wire translated.The manual break was not attempted.The pull wire was removed from the delivery system using an instron tester.The coil detached at 250 gram-force (gf).The pull wire was inspected, the kink feature was located at 6.5 cm, with a height of 0.006612 inches, and width of 0.01122 inches.The ablation pattern was found within specifications.The outer diameter of the pull wire was measured, and found to be 0.00182 inches, and 0.00220 inches.No visual defects were observed.No evidence of ptfe delamination nor unintentional weld was found.The peek tube was dissected from the distal and proximal end, and no evidence of glue or pebax reflow was noted.The distal inner diameter of the peek tube was measured and found to be within specifications.Crystalline contamination was found inside.The crimp of the inner and outer tubes was inspected, and the exposed length of the inner tube was found to be 4.1cm, and it was not deformed.The proximal joint was inspected for correct welding/gluing in the welding location, and no defects were observed.The wire broke at 5.5 cm from the proximal welding location.A review of manufacturing documentation associated with this lot (31131257) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.The issue reported regarding the detachment failure was confirmed due to the broke condition of the pull wire, and the attached condition of the coil.It should be noted that the manual break was not attempted.With the limited information available and the evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.It should be noted that product failure is multifactorial.The instructions for use (ifu) contain the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00795, 3008114965-2023-00796, and 3008114965-2023-00797.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 13-nov-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00795, 3008114965-2023-00796, and 3008114965-2023-00797.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
FREEFORM MINI 1MM X 2CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18123447
Report Number3008114965-2023-00796
Device Sequence Number7512786
Product Code KRD
UDI-Device Identifier10886704082910
UDI-Public10886704082910
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberMCR091020
Device Lot Number31131257
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2023
Supplement Date Received by Manufacturer11/13/2023
11/29/2023
12/15/2023
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date11/29/2023
11/30/2023
12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MECHANICAL DETACHMENT HANDLE; SL-10® MICROCATHETER (STRYKER)
Patient Age84 YR
Patient SexFemale